Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Hypothyroidism. FSH keeps fluctuating, Increased hair fall, Link between flouride and hypothyroidism?

Hi, I m slightly Hypothroid from last 2 years now. My TSH keeps fluctuating to around 6. Alos, I have started experiencing an increased rate of hair loss all this while. It gets very frustrating that there s plenty of information available on the internet but with both sided views on hypothroidism for e.g., a group of people would claim Green Tea to be good for Hypo whereas others would say a strict No considering the linkage between flouride (present in Green Tea) and Hypothroidism. Can You please pur some light into this?
Asked On : Fri, 20 Apr 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
all that u have mentioned is correct. now let me help u out. as such fluoride is not an issue of hypothyroid but in cases where green tea consumption is more than 4 small cups a day for 5 days a week will lead to excess levels of blood fluoride levels. fluoride and iodide r similar in its valency as they are just above and below on the periodic table as we studied in chemistry. excess of fluoride just as is the case with excess of iodide will create the effect called Wolff Chaikoff's effect where by hypothyroidism gets more pronounced. moreover Please Please donor look at TSH levels anymore.
look at ur free T3 and Free T4 levels keep ur levels mid way between the upper and lower limits. TSH will not help u in ur control.
Answered: Fri, 4 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor